MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-57
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal prostatectomy without lymphadenectomy procedure, the tip of the fenestrated bipolar instrument was observed to be broken.A fragment fell inside the patient but was retrieved during the same surgical procedure which was completed robotically.The initial reporter indicated that the instrument broke while the or staff was holding an ultrasound device.No additional surgical procedure was required and no x-rays were performed due to the event.
 
Additional Manufacturer Narrative
The fenestrated bipolar instrument was received, and failure analysis found the instrument to have a broken molded insulator on the lower jaw.The broken piece measures approximately 1.23mm x 6.10mm, confirming that a fragment detached from the instrument and was not returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.Additionally, the instrument was found to have a detached fragment.The detached fragment broke off from the instrument's molded insulator.The broken piece was not returned.The instrument was found to have a detached intact jaw.The jaw became detached as a result of the break in the molded insulator.The detached jaw was returned with the instrument.The instrument was found to have a broken conductor wire at the distal end.The conductor wire broke as a result of the break in the molded insulator.No thermal damage was found on the instrument.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24190297
Report Number2955842-2026-02220
Device Sequence Number18145014
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(10)K10240118
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430011-57
Device Catalogue Number430011
Device Lot NumberK10240118 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2025
Initial Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown